Open Access
January, 2004 The Geometry of Minimal Surfaces of Finite Genus I: Curvature Estimates and Quasiperiodicity
William H. Meeks III, Joaquín Pérez, Antonio Ros
J. Differential Geom. 66(1): 1-45 (January, 2004). DOI: 10.4310/jdg/1090415028


Let \mathcal M be the space of properly embedded minimal surfaces in ℝ3 with genus zero and two limit ends, normalized so that every surface M ∊ \mathcal M has horizontal limit tangent plane at infinity and the vertical component of its flux equals one. We prove that if a sequence {M(i)} i ∊ \mathcal M has the horizontal part of the flux bounded from above, then the Gaussian curvature of the sequence is uniformly bounded. This curvature estimate yields compactness results and the techniques in its proof lead to a number of consequences, concerning the geometry of any properly embedded minimal surface in ℝ3 with finite genus, and the possible limits through a blowing-up process on the scale of curvature of a sequence of properly embedded minimal surfaces with locally bounded genus in a homogeneously regular Riemannian 3-manifold.


Download Citation

William H. Meeks III. Joaquín Pérez. Antonio Ros. "The Geometry of Minimal Surfaces of Finite Genus I: Curvature Estimates and Quasiperiodicity." J. Differential Geom. 66 (1) 1 - 45, January, 2004.


Published: January, 2004
First available in Project Euclid: 21 July 2004

zbMATH: 1068.53012
MathSciNet: MR2128712
Digital Object Identifier: 10.4310/jdg/1090415028

Rights: Copyright © 2004 Lehigh University

Vol.66 • No. 1 • January, 2004
Back to Top